question-icon

Suggest remedy for muscle cramps and weight loss in a diabetic patient

default
Posted on Fri, 3 Jun 2016
Question: i a type 2 diabetic iam loosing a lot of weight ,currently 153 pounds , i am taking lantus 38 u bid , apidra 18u am 24 lunch 24 supper along with metformin bid , trajenta in the am , i think iam am taking to much meds i could feel my heart beating fast at times , plus lately i am getting lots of muscle cramps in the night what do you think HELP
doctor
Answered by Dr. Chobufo Ditah (8 minutes later)
Brief Answer:
What are you blood sugar readings?

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this recent weight loss that you have reported. What was your initial weight and by how much has that changed? The truth is that the dosages for diabetic drugs would often need to be stepped down as we loss weight. This is because excess weight often requires higher dosages to maintain normal blood sugars. However, if the dosages are too much for your current weight, the blood sugars would be low as well. I will suggest that you report your values for the past 2-3days for review and recommendations on what the possible cause and course of action should be. Feeling a rapid heart beat could be rightfully suggestive of low sugars. Let's get the numbers in, first!

I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6255 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedy for muscle cramps and weight loss in a diabetic patient

Brief Answer: What are you blood sugar readings? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this recent weight loss that you have reported. What was your initial weight and by how much has that changed? The truth is that the dosages for diabetic drugs would often need to be stepped down as we loss weight. This is because excess weight often requires higher dosages to maintain normal blood sugars. However, if the dosages are too much for your current weight, the blood sugars would be low as well. I will suggest that you report your values for the past 2-3days for review and recommendations on what the possible cause and course of action should be. Feeling a rapid heart beat could be rightfully suggestive of low sugars. Let's get the numbers in, first! I hope this helps. I wish you well. Feel free to ask for more information and clarifications if need be. Above all, thanks for using our services.